A night of fun has turned into something of a nightmare for a couple of young Californians. Spice vice end up with a hospital trip, after authorities answered a call on Saturday.
When we think about drugs, and I don’t mean those that you can get from a pharmacy on prescription, we tend to have that little voice at the back of our heads that, repeatedly says, “Drugs are bad kids”, “don’t take drugs, because bad things are bound to happen”. Maybe mister Mackey was on to something when talking down the kids into not taking any drugs.
It would seem that a couple of Californian young adults would need their own mister Mackey. Health authorities from Sand Diego answered a call on Saturday, regarding a couple of people that were displaying unusual behavior. Both fire department and paramedics rushed to the scene, only to find 16 people intoxicated after consuming synthetical marijuana, or spice, as most would like to call it.
Only eleven of them were taken and admitted in the local hospital. The physicians from the emergency rooms discovered that they all displayed symptoms consistent with spice consumption. According to a couple of clinicians that were on watch that day three of the admitted patients were in critical condition.
David Gerboth, the battalion chief of San Diego’s Fire Department, made a few statement for the local press. He once again came to emphasize the dangers on consuming synthetical drugs. Gerboth argued, that in most cases, spice consumers will display varying symptoms, ranging from anxiety, increased blood pressure, tachycardia, nausea, breathing disorders and some of them are even found unconscious on the street.
These findings were corroborated by Lee Swanson, acting spokesperson for the San Diego Fire department. Swanson declared that on Saturday afternoon, there were a few call originating from Central Library, 12th Street and Imperial Avenue. The last call was traced back at the library and it was placed at about 4:30.
Arriving at the scene, the fire brigade found 16 people, teen in their early 20’s, all showing signs of spice overdose. Swanson also declared, thus reinforcing Gerboth’s statement, that all of them had respiratory issues and that a couple of them were even found unconscious. But that’s not the end of it. Some of them were displaying symptoms consistent with paranoia and other were stricken by a violent access of nausea.
To be note that the California has banned synthetic drugs from consumption in 2012.